Paclitaxel side effects

  • 5 replies
  • 20 subscribers
  • 337 views

I had my first lot of chemo two weeks ago and the side effects were not too bad.... Paclitaxel, carboplatin and Pembrolizumab.

Then this week I just had the Paclitaxel and again the following day I was great ... But in the early hours following I woke up with a burning throat, slightly nauseous and fatigued.. but I had a face to face appointment at the hospital, so had to force myself... I was given throat spray which was a blessing.

When I got home I just was washed out and my daughter said to go bed and rest .. I did sleep well that night, I do have bad insomnia, so that sleep was well and truly needed.

I spent yesterday resting in bed sleeping randomly, I'm off food but am trying little bits.. 

I am thinking to myself, if this is how it's going to be, I need to be more prepared... Stocked up on mini ice lollies, spray at the ready and expect to be wiped out for a couple of days.

Anyone else felt like this?

  • Hi Basket,

    I was diagnosed with TNBC in April 2023 and on the 1st May 2023 started the same treatment as you. My husband did some research for me into ways of lessening the side effects of chemo as we heard they could be nasty.

    He found some information online to say follow a fasting mimicking diet the day before the day of and the day after chemo and this could help with the side effects.

    I gave it's a shot as I had nothing to lose (it was hard) but I hardly had any side effects. No sickness, no sore mouth or throat. Did get some neuropathy in my feet and a few body aches but kept up with my exercise throughout chemo.

    I had chemo every week for 12 weeks and then 4, 3 weekly sessions on EC, I did lose a bit of weight due to this but I made sure the other days I was eating plenty to keep my strength up. Also drank lots of water.

    Not advocating this just saying what worked for me. I only have one immunotherapy session left and then my treatment is finished.

    Best wishes for your treatment and hope you feel better soon.

    Sending love xx

  • Hi Basket, sounds like you are on the same regimen as I am on, I’m due to have my 3rd EC on Saturday. When you got the throat spray did they think you had picked up an infection? I am just wondering if this is adding to the fatigue. I didn’t suffer much on the treatment you are on in terms of fatigue, but I did get a nasty rash on my hands. The EC is giving me more side effects, mainly exhaustion a few days after treatment. 

    Treatment affects every one differently, hopefully the fatigue will ease for you as you get further into treatment. Just rest when you feel like you need to. Take care. 

  • Hi there ...

    Yesterday when I was at hospital having my 3rd infusion of paclitaxel... Just after getting the drip going I went into having a bad hypersensitivity reaction, whereby all drama broke out ....  Anyway to cut a long story short, it has been sorted and we are to try again next week ... Trust me Disappointed

    Apparently it can happen and the staff were so quick to respond.

    Has anyone else had this experience?

    Xx

  • I had what I thought was a menopausal hot sweat during a Paclitaxel infusion. I spoke to the nurse and she said no it would be the treatment. She ended up stopping it for about 15 minutes and then administered it slowly. I was fine after that and I never had another reaction. Hope it goes ok next week. 

  • Horrible having a reaction, I hope your next infusion goes ok, no doubt you are feeling a little apprehensive like I am. Nurses on standby :-)